Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 592, NWS Jackson, MS

August 4, 2011Clay County, Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 4, 2011, 4:27 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2011, 4:27 PM CDT (21:27 UTC)
Expired
Aug 4, 2011, 5:30 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 4:45 PM CDTTSTM WND DMGCaledonia, MSTREE DOWNED IN CITY OF CALEDONIA.
Aug 4, 5:05 PM CDTHAIL 0.25Columbus, MSPEA SIZED HAIL REPORTED IN COLUMBUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 3:41 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS54 KJAN 042127
SVRJAN
MSC025-087-042230-
/O.NEW.KJAN.SV.W.0592.110804T2127Z-110804T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST POINT...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...

* UNTIL 530 PM CDT

* AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 30 MILES NORTH OF WEST POINT TO 14 MILES NORTHEAST OF
  CALEDONIA MOVING SOUTH AT 25 MPH. A SECOND SEVERE THUNDERSTORM WAS
  LOCATED OVER THE CITY OF COLUMBUS AND WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KOLOLA SPRINGS...STEENS...WAVERLY...TIBBEE AND BENT OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3336 8829 3336 8867 3356 8867 3356 8871
      3368 8872 3369 8853 3367 8846 3368 8841
      3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 2127Z 000DEG 24KT 3399 8881 3384 8823

$$

DL
3 follow-up statements
682 
WWUS54 KJAN 042156
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT THU AUG 4 2011

MSC025-087-042230-
/O.CON.KJAN.SV.W.0592.000000T0000Z-110804T2230Z/
LOWNDES MS-CLAY MS-
456 PM CDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CLAY AND LOWNDES COUNTIES...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 29 MILES NORTH OF WEST POINT TO STEENS MOVING SOUTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KOLOLA
SPRINGS...COLUMBUS AFB...COLUMBUS...WAVERLY...BENT OAK...TIBBEE AND
ARTESIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3336 8829 3336 8867 3356 8867 3356 8871
      3368 8872 3369 8853 3367 8846 3368 8841
      3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 2156Z 001DEG 24KT 3401 8872 3355 8829

$$

DL
948 
WWUS54 KJAN 042221
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU AUG 4 2011

MSC025-042231-
/O.CAN.KJAN.SV.W.0592.000000T0000Z-110804T2230Z/
CLAY MS-
521 PM CDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3336 8829 3336 8853 3353 8849 3352 8847
      3354 8848 3367 8845 3368 8841 3370 8840
      3369 8837 3374 8833 3375 8826 3374 8824
      3370 8824
TIME...MOT...LOC 2221Z 051DEG 3KT 3360 8835

$$

MSC087-042230-
/O.CON.KJAN.SV.W.0592.000000T0000Z-110804T2230Z/
LOWNDES MS-
521 PM CDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN LOWNDES COUNTY...

AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR STEENS MOVING SOUTHWEST AT 5
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KOLOLA 
SPRINGS...COLUMBUS AFB AND COLUMBUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3336 8829 3336 8853 3353 8849 3352 8847
      3354 8848 3367 8845 3368 8841 3370 8840
      3369 8837 3374 8833 3375 8826 3374 8824
      3370 8824
TIME...MOT...LOC 2221Z 051DEG 3KT 3360 8835

$$

DL
440 
WWUS54 KJAN 042230
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT THU AUG 4 2011

MSC087-042240-
/O.EXP.KJAN.SV.W.0592.000000T0000Z-110804T2230Z/
LOWNDES MS-
530 PM CDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOWNDES COUNTY HAS
EXPIRED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. 
STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF EASTERN LOWNDES 
COUNTY...AND GUSTY WINDS OF 40 TO 50 MPH REMAIN POSSIBLE OVER THE 
NEXT HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3336 8829 3336 8853 3353 8849 3352 8847
      3354 8848 3367 8845 3368 8841 3370 8840
      3369 8837 3374 8833 3375 8826 3374 8824
      3370 8824
TIME...MOT...LOC 2230Z 051DEG 3KT 3360 8836

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 11:33 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 4, 11:33 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...ADDED CLIMATE SECTION
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CDT THU AUG 4 2011

...DANGEROUS HEAT STRESS CONTINUES FOR THE ARKLAMISS...

.UPDATE...DANGEROUS HEAT CONDITIONS CONTINUE ACROSS THE REGION AS
LATE MORNING HEAT INDICES CLIMB BETWEEN 105-110 DEGREES. THE
EXCEPTION IS NERN MS WHERE ANVIL/CLOUD DEBRIS FROM AL CONVECTION HAS
MOVED INTO THAT AREA. NE MS TEMPERATURES HAVE REMAINED IN THE MID TO
UPPER 80S THROUGH 11AM BUT STILL HAVE TIME TO RECOVER SIGNIFICANTLY
AS CLOUD COVER BEGINS TO BREAK APART. WILL CONTINUE EXCESSIVE HEAT
WARNING ACROSS THE ENTIRE REGION FOR NOW. DIFFERENTIAL
HEATING/OUTFLOW BOUNDARIES WILL MAINTAIN A RISK OF ISOLATED
CONVECTION OVER ERN ZONES FOR TODAY WITH THE POTENTIAL FOR DAMAGING
DOWNBURSTS. THE BEST CHANCE OF ISOLATED CONVECTION WILL EXIST OVER
ERN ZONES BUT ONE OR TWO STORMS CAN NOT BE RULED OUT IN THE DELTA
DUE TO THE POSSIBILITY OF OUTFLOW FROM AR ACTIVITY MAKING IT INTO
THE NWRN FORECAST AREA. WILL LEAVE POPS IN THE SINGLE DIGITS THOSE
AREAS FOR NOW AND PAINT ISOLATED CONVECTION TO COINCIDE WITH SLIGHT
RISK DRAWN BY SPC. AS HOT AS CONDITIONS ARE TODAY...ANY ISOLATED
THUNDERSTORM THAT DEVELOPS WILL HAVE A GOOD POTENTIAL FOR DAMAGING
WINDS AND FREQUENT LIGHTNING.
&&

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...DANGEROUSLY HOT AND HUMID
CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA THROUGH THE END OF
THE WORK WEEK.  WHILE LOWS EACH NIGHT ONLY FALL JUST BELOW 80...
HIGHS TODAY WILL RANGE FROM 98-105 AND FROM 97-102 FRIDAY
AFTERNOON.  THIS COMBINED WITH DEW POINTS IN THE MID AND UPPER 70S
WILL CAUSE HEAT INDICES TO RANGE FROM 110-120 TODAY AND 108-116
FRIDAY.  AS A RESULT...THE EXTREME HEAT WARNING CONTINUES FOR THE
ENTIRE AREA TODAY AND...AT A MINIMUM...WILL BE EXTENDED OVER
LOCATIONS ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR ON FRIDAY AS
THIS WILL BE THE AREA THAT REMAINS UNDER THE STRONGEST INFLUENCE OF
THE MID-LEVEL HIGH.  A HEAT ADVISORY WILL BE IN EFFECT FOR LOCATIONS
EAST OF INTERSTATE 55 ON FRIDAY...BUT AN UPGRADE TO AN EXCESSIVE
HEAT WARNING IS POSSIBLE.

RAIN CHANCES THROUGH THE PERIOD LOOK TO REMAIN OVER MAINLY NORTHEAST
AND EAST CENTRAL MISSISSIPPI.  A WEAK FRONT NORTH OF THE AREA WILL
STALL AND BECOME THE SOURCE FOR CONVECTIVE DEVELOPMENT LATE IN THE
AFTERNOON AND INTO THE EVENING HOURS BOTH TODAY AND FRIDAY.  AS
CONVECTION DEVELOPS DURING THIS TIME...IT'LL GET CAUGHT IN THE FLOW
AROUND THE EASTERN PERIPHERY OF THE BEFORE MENTIONED MID-LEVEL HIGH
PRESSURE.  WITH THE SLIGHTLY BETTER FLOW OVER THIS AREA...SLIGHTLY
BETTER LAPSE RATES... HOT TEMPERATURES...AND PLENTY OF MOISTURE AND
INSTABILITY WILL BRING ABOUT THE POTENTIAL FOR SOME OF THIS ACTIVITY
TO BECOME STRONG TO SEVERE DURING THE PERIOD.  DAMAGING WINDS WILL
BE THE PRIMARY HAZARD WITH THE MOST INTENSE STORMS...WITH HEAVY
RAIN...FREQUENT CLOUD TO GROUND LIGHTENING...AND TO A LESSER EXTENT
SMALL HAIL...WILL ALSO BE POSSIBLE.  THIS ACTIVITY DEVELOPING OVER
NORTHEAST AND EAST MISSISSIPPI WILL PLAY A CRUCIAL ROLE IN WHETHER
OR NOT THE BEFORE MENTIONED EXCESSIVE HEAT WARNING WILL BE EXTENDED
FURTHER EAST ON FRIDAY AS ANY CLOUD COVER AND WET SOIL LEFT OVER
FROM THE PREVIOUS EVENING'S CONVECTION WILL PLAY A ROLE IN KEEPING
TEMPERATURES DOWN A BIT. /19/

.LONG TERM...FOR THE SAT-THU PERIOD...HOT/HUMID CONDITIONS WILL
REMAIN...BUT OVERALL TEMPS DO NOT LOOK TO BE AS EXTREME AS THE
CURRENT STRETCH WE ARE IN. ADDITIONALLY...SLIGHTLY BETTER PRECIP
POTENTIAL WILL EXIST WHICH WOULD BRING SOME RELIEF TO THE AREAS THAT
RECEIVE ANY.

THE PATTERN OVER THE WEEKEND WILL STILL BE ONE WITH THE UPPER RIDGE
CENTERED TO THE NW OF THE REGION. HOWEVER...BY THIS TIME IT WILL BE
IN A WEAKER STATE AS HEIGHT VALUES WILL BE LOWERING TO 591-593 DM.
THIS SHOULD SUPPORT LESS HOT CONDITIONS AND SOME INCREASE IN PRECIP
POTENTIAL. STILL...THERE WILL BE RESIDUAL EFFECTS FROM THE PREV HOT
WEEK AND TEMPS SHOULD RANGE FROM 95-100 WITH THE HOTTEST READINGS
OVER THE WESTERN HALF. THESE ABV NORMAL TEMPS WILL COMBINE WITH HIGH
SFC MOISTURE AND THE AREA WILL LIKELY CONTINUE TO BE UNDER AT LEAST
A HEAT ADV. THE WEAKENING RIDGE WILL ALLOW A COUPLE DISTURBANCES TO
IMPACT THE AREA WITH SOME SLIGHT COOLING OF MID LEVEL TEMPS. THIS
WILL COMBINE WITH THE VERY WARM LOWER LEVELS AND PROVIDE STEEP LAPSE
RATES AND HIGH INSTABILITY. DUE TO THIS...ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL TO BE STRONG/SVR AND WILL CONTINUE TO WORD
THIS RISK IN THE HWO. THE NE/E HALF WILL HAVE THE BEST CHANCES OF
RAIN THIS WEEKEND.

FOR THE WEEKDAY PERIOD...THE CENTER OF THE UPPER RIDGE SLIDES MORE
WESTWARD AND KEEPS OUR REGION IN THE WEAKNESS AND UNDER A NW FLOW
REGIME. THE LOWER LEVELS WILL GENERALLY REMAIN IN A WESTERLY FLOW
PATTERN AND THIS WILL SUPPORT THE CONTINUED ABV NORMAL TEMPS EACH
DAY. GFS GUID INDICATED THIS...BUT WAS STILL THE LOWER MEMBER OF THE
ENSEMBLE SUIT. DUE TO THIS...OPTED TO LEAN TOWARD THE ENSEMBLE MEAN
TEMPS AND RAISE HIGHS A COUPLE DEGREES...ESPECIALLY ACROSS THE WEST
WHERE THEY HAVE BEEN THE DRIEST/HOTTEST SO FAR THIS SUMMER. AS FOR
PRECIP...CHANCES WILL BE NEAR TO JUST ABOVE NORMAL DURING THIS
PERIOD AS THE LOWER MID LEVEL HEIGHTS AND NW FLOW REGIME WILL
SUPPORT BETTER RAIN CHANCES. THE EASTERN HALF WILL HAVE THE BEST
CHANCES EACH DAY. THERE WILL ALSO BE A RISK FOR A MCS COMPLEX OR TWO
AS BOTH THE GFS/EURO ARE INDICATING A FEW POTENT WAVES WITH
RELATIVELY STRONG FLOW MOVING THROUGH THIS PATTERN. TIMING THIS IS
VERY DIFFICULT AND WILL JUST FOLLOW GUID POPS DURING THIS TIME. /CME/

&&

.CLIMATE...WITH THE EXTREME HEAT OCCURRING ACROSS THE REGION...
SEVERAL RECORDS LOOK TO FALL ON THU/FRI. BELOW IS A LIST OF RECORD
HIGHS AND FORECAST VALUES.

     THU - AUG 4                      FRI - AUG 5
SITE   RECORD    FORECAST       SITE   RECORD    FORECAST
GLH   103 2010      105         GLH   102 1924      102
GWO   104 2010      100         GWO   100 2010      100
HBG   101 1951      101         HBG    99 1951      100
JAN   102 1897      102         JAN   102 1902      100
MEI   101 1981      101         MEI   102 1951       99
TVR   100 2010      101         TVR   101 1964      100

&&

.AVIATION...VFR CONDITIONS ARE CURRENTLY BEING OBSERVED AT ALL TAF
SITES THIS MORNING. ISOLATED SHOWERS AND THUNDERSTORMS COULD BEGIN
TO DEVELOP ACROSS NORTHERN AND EASTERN PORTIONS OF THE AREA AROUND
18Z THIS AFTERNOON IN ASSOCIATION WITH A WEAK BOUNDARY THAT WILL
STALL NORTH OF THE AREA. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS
TO BE POSSIBLE OVERNIGHT ACROSS PORTIONS OF THE NORTH AND EAST. MVFR
FOG WILL BE POSSIBLE ACROSS THOSE AREAS THAT GET ISOLATED
THUNDERSTORMS. MVFR CONDITIONS WILL BE FROM 09Z-13Z FRIDAY...THEN
SHIFT TO ALL VFR CONDITIONS./17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR MSZ028>033-
     037>039-044>046-050>052-055>058-063>066-072>074.

     HEAT ADVISORY FROM 7 AM TO 7 PM CDT FRIDAY FOR MSZ028>033-
     037>039-044>046-050>052-055>058-063>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-
     025>027-034>036-040>043-047>049-053-054-059>062.

LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-
     016-023>026.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.

&&

19/CME/03/17
Hazardous weather outlook, Aug 4, 2:15 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT THU AUG 4 2011

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053-054-059>062-
051915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
215 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS DANGEROUS
LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO
NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS
ONLY FALL INTO THE UPPER 70S AND LOWER 80S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY EVENING
AS AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. UPDATED HEAT RELATED
WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE GO INTO
THROUGH THE UPCOMING WEEKEND...ESPECIALLY IN WESTERN PORTIONS OF THE
OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-MSZ018-019-025>027-034>036-051915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-
215 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS THROUGH TONIGHT AS DANGEROUS LEVELS
OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO NO
RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS
ONLY FALL INTO THE UPPER 70S AND LOWER 80S.

ALSO...ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THROUGH THIS
EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY CONCERNS
WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO GROUND
LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL ALSO BE
POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF A
CROSSETT TO LEXINGTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A EXCESSIVE HEAT WARNING IS
IN EFFECT THROUGH FRIDAY AFTERNOON WITH HEAT INDICES ABOVE 110. UPDATED
HEAT RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE
AS WE GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST
OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-051915-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
215 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS
DANGEROUS LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA.
LITTLE TO NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS
OVERNIGHT LOWS ONLY FALL INTO THE UPPER 70S AND LOWER 80S.

ALSO...A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
AND EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY
CONCERNS WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO
GROUND LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL
ALSO BE POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF
A CROSSETT TO LEXINGTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A HEAT ADVISORY IS IN EFFECT
THROUGH FRIDAY AFTERNOON WITH HEAT INDICES 105 TO 110. UPDATED HEAT
RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE
GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST
OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Aug 4, 3:39 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU AUG 4 2011

ARZ074-042110-
ASHLEY AR-
339 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORM DEVELOPING EAST OF CROSSETT...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF BERLIN AT 339 PM CDT. THE STORM WAS NEARLY
STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3301 9164 3301 9194 3317 9192 3320 9173
TIME...MOT...LOC 2039Z 345DEG 2KT 3310 9183

DL
Special weather statement, Aug 4, 4:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU AUG 4 2011

MSZ030-031-042145-
LOWNDES MS-CLAY MS-
416 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORM DEVELOPING OVER THE CITY OF COLUMBUS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 2 MILES SOUTHWEST OF COLUMBUS AT 415 PM CDT...MOVING SOUTH AT
10 MPH.

PEOPLE IN SOUTHEASTERN CLAY AND CENTRAL LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3333 8830 3333 8858 3360 8856 3361 8832
TIME...MOT...LOC 2115Z 348DEG 8KT 3348 8844

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:16 PM CDTSpecial Weather StatementJANLowndes29 min
Aug 4, 5:12 PM CDTSpecial Weather StatementJANNoxubee28 min
Aug 4, 5:41 PM CDTSpecial Weather StatementJANGrenada29 min
Aug 4, 5:44 PM CDTSpecial Weather StatementJANSunflower31 min
Aug 4, 5:53 PM CDTSpecial Weather StatementJANLowndes32 min
Aug 4, 6:19 PM CDTSevere Thunderstorm WarningJANGrenada41 min
Aug 4, 6:26 PM CDTSpecial Weather StatementJANLauderdale29 min
Aug 4, 6:39 PM CDTSevere Thunderstorm WarningJANClay, Webster51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.